Alert archive / Alabama / Wind Advisories in 2025
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 1, 2025, 8:41 PM CDT for 28 counties in Alabama. It took effect at Apr 2, 2025, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 8:41 PM CDT (01:41 UTC)
- In effect from
- Apr 2, 2025, 10:00 AM CDT
- Expired
- Apr 3, 2025, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 21 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS74 KBMX 020141 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 841 PM CDT Tue Apr 1 2025 ALZ011>015-017>028-030>032-034-021200- /O.NEW.KBMX.WI.Y.0006.250402T1500Z-250403T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Bibb- Including the cities of Sulligent, Pell City, Hoover, Centreville, Double Springs, Pelham, Vernon, Oneonta, Anniston, Carrollton, Ashland, Fayette, Centre, Tuscaloosa, Heflin, Columbiana, Alabaster, Jasper, Moundville, Greensboro, Hamilton, Birmingham, Gadsden, Livingston, Talladega, Eutaw, Sylacauga, and Moody 841 PM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Marion, Pickens, Shelby, St. Clair, Sumter, Talladega, Tuscaloosa, Walker, and Winston Counties. * WHEN...From 10 AM Wednesday to 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
2 follow-up statements
262 WWUS74 KBMX 020719 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 219 AM CDT Wed Apr 2 2025 ALZ033-035-036-039>042-021800- /O.EXA.KBMX.WI.Y.0006.250402T1500Z-250403T0600Z/ Perry-Chilton-Coosa-Marengo-Dallas-Autauga-Lowndes- Including the cities of Hayneville, Marion, Selma, Linden, Prattville, Rockford, Fort Deposit, Demopolis, and Clanton 219 AM CDT Wed Apr 2 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Autauga, Chilton, Coosa, Dallas, Lowndes, Marengo, and Perry Counties. * WHEN...From 10 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-017>028-030>032-034-021800- /O.CON.KBMX.WI.Y.0006.250402T1500Z-250403T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Bibb- Including the cities of Carrollton, Jasper, Pell City, Eutaw, Centreville, Vernon, Ashland, Hoover, Tuscaloosa, Livingston, Birmingham, Oneonta, Alabaster, Moundville, Double Springs, Sulligent, Greensboro, Anniston, Heflin, Moody, Talladega, Columbiana, Fayette, Pelham, Gadsden, Centre, Sylacauga, and Hamilton 219 AM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Marion, Pickens, Shelby, St. Clair, Sumter, Talladega, Tuscaloosa, Walker, and Winston Counties. * WHEN...From 10 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TC
586 WWUS74 KBMX 021727 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1227 PM CDT Wed Apr 2 2025 ALZ011>015-017>028-030>032-034-030600- /O.CON.KBMX.WI.Y.0006.000000T0000Z-250403T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Bibb- Including the cities of Pell City, Tuscaloosa, Sulligent, Jasper, Greensboro, Centre, Fayette, Livingston, Pelham, Alabaster, Hamilton, Birmingham, Columbiana, Eutaw, Anniston, Talladega, Double Springs, Centreville, Oneonta, Hoover, Heflin, Carrollton, Vernon, Moody, Sylacauga, Gadsden, Moundville, and Ashland 1227 PM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY MORNING... * WHAT...South winds from 15 to 25 mph with gusts up to 40 mph. * WHERE...Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Marion, Pickens, Shelby, St. Clair, Sumter, Talladega, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ033-035-036-039>042-030600- /O.CON.KBMX.WI.Y.0006.000000T0000Z-250403T0600Z/ Perry-Chilton-Coosa-Marengo-Dallas-Autauga-Lowndes- Including the cities of Selma, Demopolis, Fort Deposit, Prattville, Linden, Marion, Clanton, Hayneville, and Rockford 1227 PM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Autauga, Chilton, Coosa, Dallas, Lowndes, Marengo, and Perry Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 05
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:18 PM CDT, 2 hours 23 minutes earlier. Its key messages:
- Updated at 613 PM CDT TUE APR 1 2025
- There is a very conditional risk of thunderstorms Wednesday and Thursday across the northwest portions of Central Alabama. If any storms can develop, they may become strong to severe.
- Very warm conditions are expected Wednesday through Saturday. Record highs are likely each afternoon as highs reach the upper 80s to lower 90s.
- There is a 2 out of 5 risk of severe thunderstorms across the northwest and west portions of Central Alabama during the pre- dawn and morning hours on Sunday. The threats include tornadoes, damaging wind gusts, and large hail.
Area forecast discussion, Apr 1, 6:18 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
618 PM CDT Tue Apr 1 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 613 PM CDT TUE APR 1 2025
- There is a very conditional risk of thunderstorms Wednesday and
Thursday across the northwest portions of Central Alabama. If
any storms can develop, they may become strong to severe.
- Very warm conditions are expected Wednesday through Saturday.
Record highs are likely each afternoon as highs reach the upper
80s to lower 90s.
- There is a 2 out of 5 risk of severe thunderstorms across the
northwest and west portions of Central Alabama during the pre-
dawn and morning hours on Sunday. The threats include
tornadoes, damaging wind gusts, and large hail.
&&
.SHORT TERM...
(This evening through Wednesday)
Issued at 141 PM CDT TUE APR 1 2025
This afternoon.
Longwave ridging extends from over the Southern Tennessee Valley
Region northwest to over South-Central Canada. A surface cold
front extended from low pressure across West Texas southeastward
to near Houston, TX and stretched further east along the Northern
Gulf coast into the Florida Panhandle.
Expect some high-level clouds to move east over the area this
afternoon. High temperatures will range from the mid 70s far
northwest to readings in the lower 80s across the south-central
portions of the forecast area. Winds will be from the southeast at
5-10 mph.
Tonight.
The mid-level pattern will become more amplified overnight as a
strong shortwave drives southeast over Central California, carving
out a deeper portion of the broad western trough while the
longwave ridging amplifies further in response as it extends from
over South Carolina and extending northwest to over the Western
Great Lakes. Surface low pressure will develop further and
consolidate with time across the Central Plains overnight,
resulting in strengthening warm air advection across much of the
Lower Mississippi River Valley Region. This low-level advection
will cause the coastal front to our south to become stationary
this evening before slowly lifting northward across the southern
portion of the state overnight.
Look for continued high clouds to stream east over the area
tonight while some mid-level clouds will develop across portions
of the south and west due to weak isentropic lift to the north of
the coastal warm front. Additionally, some patchy fog will be
possible across portions of the southeast and south-central
counties before sunrise Wednesday morning. Lows tonight will range
from the mid 50s northeast to the upper 60s southwest. Winds will
be from the southeast at 3-6 mph.
Wednesday.
Broad mid-level troughing will reside over much of the
Intermountain and Pacific Northwest Regions into Wednesday as a
strong southwest flow becomes established over much of the
Southern Plains and northeast into the Midwest and Western Ohio
River Valley. The surface warm front to our south will continue to
advance northward through the forecast area through the morning
on Wednesday while a broad warm sector develops from the Eastern
South-Central Great Plains extending southeast into Southern
Georgia. Strong surface low pressure will deepen across the
Central Plains through the day, resulting in a tightening surface
pressure gradient.
Skies will be partly to mostly cloudy Wednesday with a low
(10-20%) chance for a few showers and storms across the northwest
portion of the forecast area due to strong mid-level ridging to
our southeast and lack of synoptic forcing in close proximity to
support convective development. While a dry forecast is likely, if
any thunderstorms do develop, some strong to severe storms will
likely result, but this very conditional risk appears to be quite
low and not mentioned in the Hazardous Weather Outlook at this
time. Strong warm advection will result in high temperatures from
the mid 80s far north and far east to the upper 80s far south and
southwest. Winds will be gusty with speeds from 15-25 mph and
higher gusts possible.
05
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 340 PM CDT TUE APR 1 2025
For Wed night through Fri, the far NW counties could get clipped
by isolated to scattered showers/storms with disturbances
rotating around the base of the upper shortwave over the Rockies
with SW flow into AL. The majority of the activity should remain
NW of the CWA. Otherwise, SRLY low level flow will bring very warm
onshore flow into C AL with possible record breaking temperatures
becoming a greater probability.
By Saturday night convection chances will become more widespread
as a cold front gets closer to C AL with a ripe environment in
advance of the arrival of storms. An array of 60 plus dew points
will be awaiting the storms thanks to multiple days of onshore
flow ahead of its arrival. We have added a 2 out of 5 risk for
severe storms in the northwest and west portions of C AL for the
pre-dawn hours Sunday on into the daytime morning hours with all
modes of severe activity possible. Some timing and intensity
questions will need to be tweaked as we get closer in time to the
event.
For post front the weather roller coaster continues, from possible
record highs to maybe the need for a frost advisory for the NRN
counties of C AL with guidance hinting at mid 30s for Monday night.
08
Previous long-term discussion:
(Wednesday night through next Monday)
Issued at 229 AM CDT TUE APR 1 2025
The bulk of the long term portion of the forecast is dominated by
upper level ridging that is anchored in the Atlantic just north of
The Bahamas, and bulging into the southeast states. This upper ridge
will not only provide near record high temperatures through the
remainder of the week, but will also help to keep the primary storm
track to Alabama's west and north. Several impulses rotating around
the base of the western U.S. trough will be shunted northeastward,
and keeping most of our area dry until at least Saturday. There's a
chance some active thunderstorms could propagate far enough
southeastward to get into our far northwestern counties, but that
will be more of an exemption.
Global models do indicate the upper ridge finally breaks down by
Sunday, allowing a surface cold front to push in here. The front
will be accompanied by our next chance of widespread showers and
thunderstorms, and will be followed by an abrupt switch to much
cooler (some might call it colder) weather to start out next week.
/61/
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT TUE APR 1 2025
VFR conditions will prevail for the next 6 to 9 hours. As the flow
becomes more southerly overnight, we will likely see lower clouds
with some patchy fog may develop close to MGM after 06z and then
spread north through sunrise. Added in MVFR to all sites through
15z, with a tempo IFR at MGM right at sunrise. Low-level winds
will be increasing from the south and southeast at 12-24 kts with
some higher gusts at times after 12z, with the clouds slowly
eroding, but should be back to VFR by 16 to 18z.
16
&&
.FIRE WEATHER...
Dry and quite warm conditions are expected across much of the
area through the remainder of the work week, except for isolated
to scattered thunderstorms in the far northwest counties each
day. Winds will be a bit gusty on Wednesday, but less so the
remainder of the week. Humidity levels are expected to remain
above critical thresholds through the week. The next chance for
widespread rain returns for Saturday night into Sunday, ahead of
a cold front.
&&
.CLIMATE...
Issued at 155 PM CDT SUN MAR 30 2025
Forecast high temperatures are near record values from Wednesday,
April 2nd to Saturday, April 5th. The table below shows current
record high temperatures for each of those days.
April 2 April 3 April 4 April 5
Anniston 87 89 86 88
Birmingham 86 87 88 88
Tuscaloosa 88 86 87 89
Montgomery 88 87 89 91
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 57 87 64 89 / 10 10 10 10
Anniston 59 86 65 88 / 10 10 0 10
Birmingham 63 87 67 89 / 10 10 0 10
Tuscaloosa 64 88 67 88 / 10 10 10 10
Calera 62 86 67 87 / 10 10 0 10
Auburn 63 84 66 86 / 10 10 0 0
Montgomery 64 87 66 88 / 10 10 0 0
Troy 64 87 65 88 / 10 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...05
LONG TERM....08
AVIATION...16Hazardous weather outlook, Apr 1, 3:16 AM CDT, 17 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 316 AM CDT Tue Apr 1 2025 ALZ011>015-017>050-021130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 316 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A risk for severe storms may develop Wednesday night into Thursday morning for the northwest portion of central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Wednesday night into Thursday morning.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 15 min |
| Apr 2, 5:54 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.